I cannot take Crestor or Zetia or any form of statin drug! I can barely walk with any statin drug. My legs become painful and so weak, they feel like rubber. Several years ago, I used Lipitor and had four pancreatic attacks until I stopped the Lipitor.
Or this, from reader James Leedy:
People should be warned of side effects. Doctors should listen to patients . I have taken statins for several years. I had extreme muscle pains all that was done was adjust the dose. Now I can hardly walk. What is the purpose of having low cholesterol and be unable to walk. Please take notice of the side effects! Low cholesterol may not increase the quality of life.
Statins, in rare cases, have long been known to cause a side effect called rhabdomyolysis, in which the muscles are literally eaten away. One statin, Bayer's Baycol, was withdrawn from the market because of this side effect, as was the top dose of Merck's Zocor. But there are also a lot of people who complain of symptoms that aren't rhabdomyolysis: general achiness and muscle pain that many patients describe as intolerable.